Hail, Eddy
- When
- August 9, 5:25 PM MST to 5:36 PM MST
- Where
- Eddy County, Lakewood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -104.370
With an upper level high pressure system to the east, the combination of deep easterly flow, instability, and upper level disturbances moving across the area led to thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
With an upper level high pressure system to the east, the combination of deep easterly flow, instability, and upper level disturbances moving across the area led to thunderstorm development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 9, 11:51 AM MST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT THU AUG 9 2007 .SHORT TERM... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL LINGER OVER WESTERN PORTIONS OF THE CWA THIS AFTERNOON AND EVENING ON THE WESTERN FRINGE OF AN UPPER LEVEL RIDGE SITUATED OVER THE SOUTHERN PLAINS. THE STORMS WILL DEVELOP OVER A WEAK SURFACE TROUGH...WHICH HAS BECOME ESTABLISHED A LITTLE FURTHER WEST THAN YESTERDAY AND BE AIDED BY ANOTHER WEAK SHORTWAVE TROUGH TRANSLATING WESTWARD OVER THE SOUTHERN CWA. THE STORMS THAT DEVELOPED YESTERDAY WERE MARKEDLY WEAKER THAN TUESDAYS...AND EXPECT STORMS TODAY TO BE SIMILAR TO WEDNESDAYS OR WEAKER AS THE UPPER LEVEL RIDGE CONTINUED TO EXPAND OVER THE AREA. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS AS PWATS WERE STILL 128 PERCENT OF NORMAL AND THE SUBCLOUD LAYER WAS FAIRLY DRY. ANY STORMS THAT DEVELOP WILL DISSIPATE WITH THE LOSS OF HEATING. WILL TEND OVERNIGHT LOWS TOWARD PERSISTENCE...IF NOT A LITTLE COOLER...SINCE DEWPOINTS ARE LOWER THAN IN RECENT DAYS AND WEAK SURFACE RIDGING WILL RESULT IN WEAK WINDS MOST LOCATIONS. SINCE CONVECTION LOOKS TO BE LESS...CLOUD DEBRIS WILL PROBABLY BE LESS TOO...SO VERY GOOD RADIATIONAL COOLING CONDITIONS ARE EXPECTED. .LONG TERM... WILL LEAVE THE EXTENDED FORECAST DRY AS THE UPPER LEVEL RIDGE IS EXPECTED TO EXPAND OVER THE AREA FURTHER FRIDAY...THEN TAKE UP SEMI PERMANENT RESIDENCE OVER THE SOUTHERN ROCKIES/PLAINS THROUGH MID NEXT WEEK. MODELS DO DEPICT A COUPLE OF UPPER LEVEL LOWS TRANSLATING WESTWARD ALONG THE SOUTHERN FRINGE OF THE HIGH...BUT THESE WILL LIKELY BE TOO FAR SOUTH TO AFFECT THE CWA. DAYTIME MAX TEMPERATURES WILL BE ABOVE NORMAL DURING THIS TIME...WHILE OVERNIGHT MINS WILL LIKELY BE AT OR BELOW NORMAL DUE TO LOWER DEWPOINTS AND GOOD RADIATIONAL COOLING CONDITIONS MORE OFTEN THAN NOT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 97 70 98 / 10 0 0 0 CARLSBAD NM 68 99 68 100 / 20 0 0 0 DRYDEN TX 72 98 72 100 / 10 0 0 0 FORT STOCKTON TX 71 98 71 99 / 10 0 0 0 GUADALUPE PASS TX 68 92 68 92 / 20 10 10 10 HOBBS NM 67 99 67 102 / 10 0 0 0 MARFA TX 58 92 58 91 / 20 10 10 10 MIDLAND INTL AIRPORT TX 67 97 69 99 / 10 0 0 0 ODESSA TX 68 98 70 100 / 10 0 0 0 WINK TX 72 102 73 104 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT THU AUG 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT THU AUG 9 2007 /1249 PM MDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...GENERALLY WEST OF A TATUM...CARLSBAD...PECOS...FORT DAVIS AND BIG BEND LINE...WILL PERSIST INTO THE EVENING. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL. MINOR FLOODING OF ARROYOS...DRAWS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT THU AUG 9 2007 NMZ028-100000- EDDY COUNTY PLAINS- 515 PM MDT THU AUG 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. AT 512 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF ARTESIA. THIS STORM IS MOVING TO THE NORTHWEST AT AROUND 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 45 AND 55 MPH...IN ADDITION TO VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND SMALL HAIL. RESIDENTS IN NORTHERN EDDY COUNTY...INCLUDING ARTESIA...SHOULD SEEK SAFE SHELTER AS THIS THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION...OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The Holloman AFB radar (KHDX), 171 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52964.